Alert archive / Colorado / Red Flag Warnings in 2012
Red Flag Warning 39, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Oct 16, 2012, 2:52 PM MDT for 14 counties in Colorado. It took effect at Oct 17, 2012, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2012, 2:52 PM MDT (20:52 UTC)
- In effect from
- Oct 17, 2012, 12:00 PM MDT
- Expired
- Oct 17, 2012, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, El Paso County, CO, Fremont County, CO, Kiowa County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 63 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2699 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
701 WWUS85 KPUB 162052 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 252 PM MDT TUE OCT 16 2012 ...A RED FLAG WARNING REMAINS IN EFFECT FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS...UNTIL 7 PM MDT FOR FIRE WEATHER ZONE 222...WHICH INCLUDES FREMONT COUNTY... ...A RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS...FOR WEDNESDAY FROM NOON UNTIL 7 PM MDT...FOR FIRE WEATHER ZONES 221...226...227...231 AND 234. THIS INCLUDES TELLER...EL PASO...CROWLEY AND KIOWA COUNTIES... COZ221-226-227-231-234-171300- /O.NEW.KPUB.FW.W.0039.121017T1800Z-121018T0100Z/ TELLER COUNTY/RAMPART RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-CROWLEY COUNTY-KIOWA COUNTY- 252 PM MDT TUE OCT 16 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221...226...227...231 AND 234... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY. * AFFECTED AREA...FIRE WEATHER ZONES 221...226...227...231 AND 234. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...RAPID GROWTH RATES AND ERRATIC FIRE BEHAVIOR WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ222-170100- /O.CON.KPUB.FW.W.0038.000000T0000Z-121017T0100Z/ FREMONT COUNTY- 252 PM MDT TUE OCT 16 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222... * AFFECTED AREA...FIRE WEATHER ZONE 222. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...RAPID GROWTH RATES AND ERRATIC FIRE BEHAVIOR WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
5 follow-up statements
135 WWUS85 KPUB 170104 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 704 PM MDT TUE OCT 16 2012 ...THE RED FLAG WARNING THAT WAS IN EFFECT FOR UNTIL 7 PM MDT FOR FIRE WEATHER ZONE 222...WHICH INCLUDES FREMONT COUNTY...HAS BEEN ALLOWED TO EXPIRE... ...A RED FLAG WARNING REMAINS IN EFFECT FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS...FOR WEDNESDAY FROM NOON UNTIL 7 PM MDT...FOR FIRE WEATHER ZONES 221...226...227...231 AND 234...WHICH INCLUDES TELLER...EL PASO...CROWLEY AND KIOWA COUNTIES... COZ222-170215- /O.EXP.KPUB.FW.W.0038.000000T0000Z-121017T0100Z/ FREMONT COUNTY- 704 PM MDT TUE OCT 16 2012 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS...FOR FIRE WEATHER ZONE 222... CONDITIONS HAVE DROPPED BELOW CRITICAL LEVELS. $$ COZ221-226-227-231-234-171715- /O.CON.KPUB.FW.W.0039.121017T1800Z-121018T0100Z/ TELLER COUNTY/RAMPART RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-CROWLEY COUNTY-KIOWA COUNTY- 704 PM MDT TUE OCT 16 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 221...226...227...231 AND 234... * AFFECTED AREA...FIRE WEATHER ZONES 221...226...227...231 AND 234. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...RAPID GROWTH RATES AND ERRATIC FIRE BEHAVIOR WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
202 WWUS85 KPUB 170949 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 349 AM MDT WED OCT 17 2012 ...A RED FLAG WARNING REMAINS IN EFFECT FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS...FOR WEDNESDAY FROM NOON UNTIL 7 PM MDT...FOR FIRE WEATHER ZONES 221...226...227...231 AND 234...WHICH INCLUDES TELLER...EL PASO...CROWLEY AND KIOWA COUNTIES... ...A RED FLAG WARNING IS NOW IN EFFECT FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS...FOR WEDNESDAY FROM NOON UNTIL 7 PM MDT...FOR FIRE WEATHER ZONES 222...224...235 AND 236...WHICH INCLUDES FREMONT...BENT AND PROWERS COUNTIES ALONG WITH THE SAN LUIS VALLEY... COZ222-224-235-236-180100- /O.EXA.KPUB.FW.W.0039.121017T1800Z-121018T0100Z/ FREMONT COUNTY-SAN LUIS VALLEY-BENT COUNTY-PROWERS COUNTY- 349 AM MDT WED OCT 17 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...224...235 AND 236... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 222...224...235 AND 236. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...8 TO 13 PERCENT. * IMPACTS...RAPID GROWTH RATES AND ERRATIC FIRE BEHAVIOR WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ221-226-227-231-234-180100- /O.CON.KPUB.FW.W.0039.121017T1800Z-121018T0100Z/ TELLER COUNTY/RAMPART RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-CROWLEY COUNTY-KIOWA COUNTY- 349 AM MDT WED OCT 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221...226...227...231 AND 234... * AFFECTED AREA...FIRE WEATHER ZONES 221...226...227...231 AND 234. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...RAPID GROWTH RATES AND ERRATIC FIRE BEHAVIOR WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
216 WWUS85 KPUB 171928 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 128 PM MDT WED OCT 17 2012 ...A RED FLAG WARNING REMAINS IN EFFECT FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS...FOR WEDNESDAY UNTIL 7 PM MDT...FOR FIRE WEATHER ZONES 221...222...224...226...227...231... 234...235 AND 236...WHICH INCLUDES TELLER...FREMONT...EL PASO...CROWLEY...BENT...PROWERS AND KIOWA COUNTIES...AS WELL AS THE SAN LUIS VALLEY... ...A RED FLAG WARNING IS NOW IN EFFECT FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS...FOR WEDNESDAY UNTIL 7 PM MDT...FOR FIRE WEATHER ZONES 228 AND 232...WHICH INCLUDE PUEBLO AND OTERO COUNTIES... COZ228-232-180100- /O.EXA.KPUB.FW.W.0039.000000T0000Z-121018T0100Z/ PUEBLO COUNTY-OTERO COUNTY- 128 PM MDT WED OCT 17 2012 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 228 AND 232... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 228 AND 232. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THROUGH 7 PM THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 5 PERCENT. * TEMPERATURES...IN THE MID TO UPPER 60S. * IMPACTS...RAPID GROWTH RATES AND ERRATIC FIRE BEHAVIOR WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ221-222-224-226-227-231-234>236-180100- /O.CON.KPUB.FW.W.0039.000000T0000Z-121018T0100Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY- NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-CROWLEY COUNTY- KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- 128 PM MDT WED OCT 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 221...222...224...226...227...231...234...235 AND 236... * AFFECTED AREA...FIRE WEATHER ZONES 221...222...224...226... 227...231...234...235 AND 236. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 5 PERCENT. * IMPACTS...RAPID GROWTH RATES AND ERRATIC FIRE BEHAVIOR WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
089 WWUS85 KPUB 172053 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 253 PM MDT WED OCT 17 2012 ...A RED FLAG WARNING REMAINS IN EFFECT FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS...UNTIL 7 PM MDT TODAY... FOR FIRE WEATHER ZONES 221...222...224...226...227... 228...231...232...234...235 AND 236...WHICH INCLUDES TELLER...FREMONT...EL PASO...PUEBLO...OTERO...CROWLEY... BENT...PROWERS AND KIOWA COUNTIES...AS WELL AS THE SAN LUIS VALLEY... COZ221-222-224-226>228-231-232-234>236-180100- /O.CON.KPUB.FW.W.0039.000000T0000Z-121018T0100Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY- NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- CROWLEY COUNTY-OTERO COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY- 253 PM MDT WED OCT 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS...FOR FIRE WEATHER ZONES 221...222...224...226...227...228...231...232... 234...235 AND 236... * AFFECTED AREA...FIRE WEATHER ZONES 221...222...224...226... 227...228...231...232...234...235 AND 236. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. WINDS WILL BEGIN TO DIMINISH BETWEEN 6 AND 7 PM MDT. * RELATIVE HUMIDITY...5 TO 10 PERCENT. * IMPACTS...RAPID GROWTH RATES AND ERRATIC FIRE BEHAVIOR WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
173 WWUS85 KPUB 180048 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 648 PM MDT WED OCT 17 2012 ...RED FLAG WARNING EXPIRES AT 7 PM MDT... COZ221-222-224-226>228-231-232-234>236-180200- /O.EXP.KPUB.FW.W.0039.000000T0000Z-121018T0100Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY- NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- CROWLEY COUNTY-OTERO COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY- 648 PM MDT WED OCT 17 2012 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 221...222...224...226...227...228...231...232 ...234...235 AND 236... WINDS HAVE DECREASED OVER MOST OF THE WARNED AREA AND CRITICAL CONDITIONS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Oct 16, 11:29 AM MDT, 3 hours 23 minutes earlier.
Area forecast discussion, Oct 16, 11:29 AM MDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1129 AM MDT TUE OCT 16 2012 .AVIATION...VFR CONDITIONS AT ALL TERMINALS TODAY AND TONIGHT. SOUTHWEST WINDS WILL SPREAD ACROSS ALL TERMINALS THIS AFTERNOON WITH GUSTS TO 20 KTS POSSIBLE AT KCOS AND KALS AFTER 21Z. WINDS WILL MOST LIKELY BE STRONGEST AT KPUB WHERE GUSTS OF 25 KTS ARE POSSIBLE LATE THIS AFTERNOON. A COLD FRONT WILL MOVE SOUTH ACROSS THE EASTERN PLAINS TONIGHT. EXPECT THE COLD FRONT TO REACH KCOS WITH NORTH WINDS BY 08Z AND KPUB BY 09Z. WIND GUSTS BEHIND THE FRONT WILL REACH 35-40 KTS...AND GUSTY NW WINDS WILL PERSIST THROUGH 18Z WED BEFORE GRADUALLY DIMINISHING DURING THE AFTERNOON. && .PREV DISCUSSION... /ISSUED 322 AM MDT TUE OCT 16 2012/ SHORT TERM... (TODAY AND TONIGHT) CURRENTLY...A WEAK DISTURBANCE IN THE NORTHWEST FLOW ALOFT IS CURRENTLY TRACKING EAST ACROSS THE PLAINS. THIS HAS ALLOWED FOR LIGHT WESTERLY FLOW AT THE SURFACE AND HAS HELPED KEEP TEMPERATURES GENERALLY IN THE 40S THIS MORNING OVER THE LOWER ELEVATIONS. TODAY...MAIN CONCERN FOR THIS AFTERNOON WILL BE NEAR CRITICAL FIRE WEATHER CONDITIONS. A STORM SYSTEM OVER THE PACIFIC NORTHWEST WILL BEGIN DIVING SOUTHEAST INTO THE ROCKIES. WINDS ALOFT ARE FORECAST TO STRENGTHEN BY THIS AFTERNOON. LEE TROUGHING AND MIXING WILL HELP TEMPERATURES WARM INTO AT LEAST THE MID 80S THIS AFTERNOON FOR THE PLAINS. 700 MB WINDS ARE FORECAST TO REACH AROUND 30 KTS BY THIS AFTERNOON AND MIXING SHOULD HELP BRING SOME OF THESE MID LEVEL WINDS TO THE SURFACE. AS FAR AS FIRE WEATHER CONCERNS...MODEL GUIDANCE IS DEVELOPING STRONG WESTERLY FLOW OVER FREMONT COUNTY FOR THIS AFTERNOON ALONG WITH HUMIDITY VALUES AROUND 10 PERCENT. GIVEN THE DRY FUELS...GUSTY WINDS AND LOW HUMIDITY VALUES...WILL GO AHEAD AND ISSUE A RED FLAG WARNING FOR FREMONT COUNTY. EXPECT THESE CONDITIONS TO SPILL INTO WESTERN PUEBLO COUNTY AND THE NORTHERN PART OF THE WET MOUNTAIN VALLEY BY LATE AFTERNOON WITH THE LOCAL WRF KEEPING THE STRONGEST WINDS OUT OF THE I-25 CORRIDOR UNTIL AROUND 00Z. BY 00Z HUMIDITIES WILL HAVE BEGUN TO RECOVER SO WILL NOT ISSUE ANY HIGHLIGHTS FOR THESE AREAS AT THIS TIME GIVEN THE LIMITED COVERAGE AND DURATION...BUT EXTREME CAUTION SHOULD BE EXERCISED IN THESE AREAS THIS AFTERNOON. TONIGHT...THE UPPER LEVEL STORM SYSTEM IS FORECAST TO DROP SOUTHEAST ACROSS COLORADO. NOT MUCH MOISTURE TO WORK WITH AND MODELS PRINTING OUT ONLY LIGHT PRECIPITATION OVER THE CENTRAL MOUNTAINS OVERNIGHT. SNOW LEVELS SHOULD REMAIN HIGH...WITH AN INCH OR TWO OF SNOW ACCUMULATION ON WEST FACING SLOPES ABOVE 10 KFT POSSIBLE BY WEDNESDAY MORNING. A COLD FRONT IS FORECAST TO DROP SOUTH ACROSS THE EASTERN PLAINS BY WEDNESDAY MORNING WITH STRONG GUSTY WINDS POSSIBLE BEHIND THE FRONT. 88 LONG TERM... (WEDNESDAY THROUGH MONDAY) WED MORNING A DRY COLD FRONT WL MOVE THRU THE SERN CO PLAINS...BRINGING SOME GUSTY NORTHERLY WINDS. WITH MODERATE NW FLOW ALOFT OVR THE AREA ON WED...MANY AREAS WL HAVE BREEZY TO WINDY NORTH TO NORTHWEST WINDS. IT WL ALSO BE QUITE DRY ON WED WITH RH VALUES DROPPING TO AROUND 15 PERCENT OR LOWER AT THE LOWER ELEVATIONS. AT THIS TIME IT LOOKS LIKE THERE COULD BE SOME AREAS THAT WL REACH RED FLAG CRITERIA WED AFTERNOON. THE MOST LIKELY AREAS AT THIS POINT ARE THE LOWER ELEVATIONS OF FIRE ZONE 220...ZONE 222...NORTHERN PORTIONS OF 224...226 AND 227 AND POSSIBLY PORTIONS OF 228. WILL HOLD OFF ISSUING A FIRE WEATHER HIGHLIGHT AT THIS TIME BECAUSE THE FUELS STATUS HASN'T BEEN UPDATED IN ALMOST A MONTH OR LONGER FOR SOME AREAS. WL LET DAY SHIFT GET A LOOK AT MORNING MODEL RUNS AND POSSIBLY GET AN UPDATE ON THE FUELS STATUS. HIGHS ON WED SHOULD BE 10-15 DEG COOLER THAN TODAY OVR THE SERN PLAINS. DRY NW FLOW WL CONTINUE OVER THE AREA ON THU AND FRI...BECOMING MORE WESTERLY ON SAT AND SUN. HIGHS ON THU LOOKS SIMILAR TO THOSE ON WED...AND WL BE AROUND TO SLIGHTLY BELOW NORMAL IN MOST AREAS. HIGHS FRI THRU SUN AND SAT WL GENERALLY BE ABOVE AVERAGE. MON A SHORTWAVE TROF PASSING TO THE NORTH OF THE AREA COULD BRING A FEW SHOWERS TO THE CENTRAL CO MOUNTAINS...BUT AT THIS TIME THE REST OF THE AREA STILL LOOKS DRY...BUT HIGHS SHOULD BE A LITTLE COOLER ON MON. AVIATION... VFR CONDITIONS AT ALL TERMINALS THROUGH THE WEDNESDAY MORNING. SOUTHWEST TO WESTERLY WINDS WILL LIKELY SPREAD ACROSS ALL TERMINALS THIS AFTERNOON WITH GUSTS TO 20 KTS POSSIBLE AT KCOS AND KALS AFTER 21Z. WINDS WILL MOST LIKELY BE STRONGEST AT KPUB WHERE GUSTS OF 25 KTS ARE POSSIBLE THIS AFTERNOON. A COLD FRONT WILL MOVE SOUTH ACROSS THE EASTERN PLAINS TONIGHT. EXPECT THE COLD FRONT TO REACH KCOS WITH NORTHERLY WINDS BY 08Z AND KPUB BY 09Z. WIND GUSTS BEHIND THE FRONT WILL LIKELY REACH 30 KTS. 88 && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR COZ222. && 27/10
Hazardous weather outlook, Oct 16, 6:17 AM MDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 617 AM MDT TUE OCT 16 2012 COZ058>089-093>099-171230- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 617 AM MDT TUE OCT 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT DANGEROUS FIRE WEATHER CONDITIONS ARE FORECAST OVER FREMONT COUNTY FOR THIS AFTERNOON. LOW HUMIDITY VALUES COMBINED WITH WINDS GUSTING IN EXCESS OF 30 MPH...AND DRY FUELS WILL PRODUCE THE DANGEROUS CONDITIONS. IN ADDITION...AREAS OF WESTERN PUEBLO COUNTY AND THE NORTHERN WET MOUNTAIN VALLEY WILL SEE PERIODS OF DANGEROUS FIRE WEATHER CONDITIONS BY LATE AFTERNOON. EXTREME CAUTION IS ADVISED FOR ANY OUTDOOR BURNING. LIGHT SNOW WILL MOVE INTO THE CENTRAL MOUNTAINS THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS. AN INCH OR TWO OF SNOW ACCUMULATION WILL BE POSSIBLE ON WEST FACING SLOPES ABOVE 10000 FEET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD FREEZING TEMPERATURES WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS EARLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE IN THE CENTRAL MOUNTAINS TONIGHT. 88/28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 3:40 AM MDT | Red Flag Warning | PUB | Fremont | 15 hr |
Nearby
Red Flag Warnings in Colorado, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.